MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD TEXIUM NEEDLE-FREE SYRINGE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD TEXIUM NEEDLE-FREE SYRINGE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MY8030
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd texium needle-free syringe was leaking the following information was received by the initial reporter with the following verbatim i am writing to formally address a serious concern regarding the performance of the texium closed system tubing we have been using in our chemotherapy administration.We have experienced multiple occurrences of leakage from the tubing, which has not only compromised the integrity of our chemotherapy protocols but has also posed significant safety risks to our staff and patients.Specifically, we have documented four instances where leakage occurred during chemotherapy infusions, necessitating the activation of our hazardous materials team to clean contaminated areas.This process is not only disruptive but also increases the potential for exposure to hazardous substances, which is unacceptable in a clinical setting.Additionally, we encountered a critical incident where the texium adapter broke while a nurse was attempting to attach it to a patient's iv port.This situation not only delayed treatment but also put the patient at risk and caused considerable distress among our staff.For your review, i have attached a video documenting one of the leakage incidents, which further illustrates the gravity of this issue.Given the importance of safety in chemotherapy administration, we urge your immediate attention to this matter.We expect a thorough investigation into the quality control measures for the texium closed system tubing and a prompt response regarding how you intend to address these defects.Thank you for your attention to this urgent matter.We look forward to your prompt response texium 30 ml syringe lot # 92233602.
 
Additional Manufacturer Narrative
Mdr made in error incorrect grid entry.
 
Event or Problem Description
Incorrect grid entry.

Brand Name
BD TEXIUM NEEDLE-FREE SYRINGE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20707326
Report Number9616066-2024-01667
Device Sequence Number9903394
Product Code FMF
UDI-Device Identifier10885403230523
UDI-Public(01)10885403230523(11)230201(17)251202(10)92233602
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K231888
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/02/2025
Device Catalogue NumberMY8030
Device Lot Number92233602
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown